[Question #7474] EXTREME ITCH

6 months ago
Hey how’s it going. 
I asked a previous question about herpes, symptoms have subsided and clearly was not herpes. 
About 2 weeks ago I had unprotected sex with a female friend. Yesterday I began to experience EXTREME itch in the crease where my penis meets my pelvis. It’s red and inflamed but no sores or growths. But I cannot describe the amount of itch I am experiencing. Are there any STDs associated with the symptoms I am describing?
I put some hydrocortisone cream on it and it seems to be helping. Thank you. 
H. Hunter Handsfield, MD
H. Hunter Handsfield, MD
6 months ago
Welcome back, but sorry you found it necessary. I looked at your discussion with Terri, which is still open. It really wasn't necessary to ask a new question:  Terri could have answered this additional question.

No STD causes the symptoms you describe. Most likely this is a superficial fungal infection. It may or may not related to your penile inflammation. Neither is an STD. The only way to know with certainty is to see a health care provder in person. However, you could try an over-the-counter anti-tinea cream, such as Tinactin -- look in the phamacy shelves that include athletes foot medication. (The medical term for athlete's foot is tinea pedis. The same sort of problem in the groin is tinea cruris. Note the name of the medication Tinactin:  it's all related!) Hydrocortisone may temporarily help the symptoms, but it won't cure the fungal infection -- and could make it worse, and I suggest holding off and using only Tinactin or something similar. If self treatment doesn't work, you'll definitely need to get in-person care. 

I hope this helps. Let me know if anything isn't clear. Good luck.

HHH, MD
---
---